Hail, Monroe
- When
- April 21, 7:35 PM CST to 7:37 PM CST
- Where
- Monroe County, Monroeville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.517, -87.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 21, 2:55 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT THU APR 21 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...MODELS STILL CONSISTENT IN INDICATING FROPA OVER FCST AREA LATE FRIDAY NIGHT/EARLY SATURDAY MORNING. THIS SEEMS REASONABLE GIVEN WELL ESTABLISHED NORTHWESTERLY FLOW ALOFT. THIS ACTIVE FLOW HAS INITIATED A CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL ALABAMA TODAY ON THE TAIL OF THE SHORTWAVE THAT WAS MENTIONED YESTERDAY... BUT MOST OF THE ACTIVITY SO FAR HAS REMAINED NORTH OF OUR FCST AREA. MAY SEE SOME ISOLATED ACTIVITY THIS EVENING...BUT WILL DECREASE IN COVERAGE LATER TONIGHT WITH LOSS OF SOLAR HEATING. FOR FRIDAY INTO FRIDAY NIGHT...SPC HAS OUTLOOKED THE NORTHERN HALF OF OUR FCST AREA FOR A MODERATE RISK OF SVR THUNDERSTORMS...WITH THE REMAINDER OF THE REGION UNDER A SLIGHT RISK OF SVR STORMS. SPC INDICATES A SUBSTANTIAL SEVERE WEATHER OUTBREAK POSSIBLE ACROSS MUCH OF THE MID SOUTH AND SOUTHEASTERN STATES. WITH INCREASING LOLVL MOISTURE ON SOUTHERLY LOLVL FLOW...COLDER TEMPS ALOFT...AND LEFT FRONT REGION OF STRONG UPPER JET OVER REGION BY FRIDAY EVENING... CONDITIONS SHOULD SUPPORT SUPERCELLS...WITH POTENTIAL FOR VERY LARGE HAIL/DAMAGING WIND GUSTS AS WELL AS ISOLATED TORNADOES BY EARLY AFTERNOON...EVOLVING INTO A SUBSTANTIAL SQUALL LINE...OR PERHAPS A LARGE BOWING MESOSCALE CONVECTIVE SYSTEM...AS IT SPREADS SOUTHEASTWARD TOWARD SOUTH ATLANTIC AND EASTERN GULF COASTAL AREAS LATE FRIDAY/FRIDAY NIGHT. THIS WILL BE ACCOMPANIED BY POTENTIAL FOR WIDESPREAD DAMAGING WINDS. WILL ADD SOME SVR WORDING FOR FRIDAY AFTERNOON/EVENING. FRONT WILL BE MOVING OFF EAST OF THE AREA BY SATURDAY MORNING...WITH DRIER AND COOLER AIR FILTERING INTO THE REGION. /12 && .LONG TERM (SUNDAY THROUGH WEDNESDAY)...BEHIND SATURDAY MORNINGS COLD FRONT...EXPECT COOL UNSEASONABLE LIKE TEMPERATURES FOR BOTH SATURDAY AND SUNDAY NIGHTS...WITH MOS GUIDANCE SHOWING LOWS IN THE MID-UPPER 30S INLAND TO MID-UPPER 40S CLOSER TO THE COAST. WEAK HIGH PRESSURE SETTLES OVER THE AREA MONDAY AND GRADUALLY DRIFTS EAST THRU TUESDAY. EXPECT A SOUTHERLY WIND TO DEVELOP EACH AFTERNOON DURING MAX HEATING. A WEAK FRONTAL BOUDARY WILL MOVE INTO THE SOUTHEASTERN STATES WEDNESDAY AND LINGER IN THE REGION INTO THURSDAY...TOO EARLY TO TELL IF THIS BOUNDARY WILL MOVE COMPLETELY THROUGH THE AREA. HOWEVER...STILL APPREARS THAT AN ACTIVE WEST TO NORTHWEST FLOW ALOFT WILL WARRANT A SLIGHT CHANCE SHOWERS... ESPECIALLY ON TUESDAY. /12 && .MARINE...ONSHORE FLOW WILL INCREASE ON FRIDAY AS HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO MIGRATES SOUTH AND A COLD FRONT APPROACHES THE COASTAL WATERS FROM THE NORTHWEST. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO MATERIALIZE FRIDAY NIGHT (THIRD PERIOD) AS GRADIENT TIGHTENS...AND A STATEMENT WILL BE INCLUDED IN THE BODY OF THE TEXT. A LINE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT FROM LATE FRIDAY AFTERNOON INTO SATURDAY MORNING...AND THEN MOVE SOUTHEAST OF THE MARINE WATERS BY EARLY AFTERNOON. A MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP BEHIND THE FRONT AND REMAIN THROUGH THE WEEKEND...WITH SEAS UP TO 7 FEET WELL OFFSHORE. /22 && .FIRE WEATHER...AFTERNOON RH VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS ON FRIDAY...BUT MUCH DRIER AIR WILL ADVECT SOUTHWARD ON SATURDAY ABOARD A BREEZY NORTHERLY WIND FLOW IN THE WAKE OF A FAST MOVING FRONT. DRY CONDITIONS WILL PERSIST ON SUNDAY...ALTHOUGH WINDS WILL BEGIN TO LAY DOWN AS HIGH PRESSURE SETTLES OVER THE REGION. AFTERNOON RELATIVE HUMIDITY VALUES OVER THE WEEKEND WILL BE CLOSELY MONITORED FOR POSSIBLE WATCH AND/OR WARNINGS. /12 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 61 82 58 73 / 20 50 50 20 PENSACOLA 63 77 59 74 / 20 50 60 20 DESTIN 65 76 60 73 / 20 50 60 20 EVERGREEN 60 79 57 66 / 20 50 60 20 WAYNESBORO 61 81 54 68 / 20 50 50 20 CAMDEN 61 77 56 65 / 20 50 60 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 12/SHEPHERD 22/PURDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT THU APR 21 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING SOUTHWARD ACROSS MUCH OF ALABAMA AND EAST MISSISSIPPI TODAY COMBINED WITH MARGINAL INSTABILITY AND COOLER MID LEVEL TEMPERATURES WILL HELP GIVE WAY TO A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON...MOSTLY OVER INTERIOR SECTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN WITH THESE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG COLD FRONT WILL PUSH SOUTHWARD ACROSS THE CENTRAL GULF COAST REGION EARLY SATURDAY MORNING. AHEAD OF THE FRONT SCATTERED THUNDERSTORMS CAN BE EXPECTED...MOSTLY FRIDAY AFTERNOON AND FRIDAY NIGHT. DUE TO INCREASING VERTICAL SHEAR IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE...COOL MID LEVEL TEMPERATURES AND MARGINAL INSTABILITY A FEW STORMS COULD BECOME SEVERE. AT THIS TIME THE STORM PREDICTION CENTER IN NORMAN HAS PLACED MUCH OF THE SOUTHEAST IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT FRIDAY AND FRIDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH SOME OF THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT THU APR 21 2005 ALZ054-212015- WILCOX- INCLUDING THE CITIES OF...CAMDEN... 239 PM CDT THU APR 21 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN WILCOX COUNTY... AT 237 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF MILLERS FERRY...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MILLERS FERRY...CANTON BEND...BOYKIN AND ROCKWEST THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 502 PM CDT THU APR 21 2005 ALZ054-057-212300- BUTLER-WILCOX- 502 PM CDT THU APR 21 2005 ...A CLUSTER OF STRONG THUNDERSTORMS ARE EXPECTED TO MOVE SOUTH INTO BUTLER AND WILCOX COUNTIES... AT 455 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN A LINE EXTENDING FROM 22 MILES NORTH OF ACKERVILLE TO 13 MILES NORTHEAST OF FURMAN...MOVING SOUTH AT 13 MPH. THE LINE OF STRONG STORMS WILL AFFECT AREAS IN AND AROUND...FURMAN...SNOW HILL...MONTERY...MCBRYDES...ALLENTON AND DARLINGTON THROUGH 615 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO AROUND 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 700 PM CDT THU APR 21 2005 ALZ059-FLZ003-220030- ESCAMBIA-INLAND SANTA ROSA- 700 PM CDT THU APR 21 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 655 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST OF DIXONVILLE...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DIXONVILLE AND BERRYDALE THROUGH 730 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 127 km away, was scanning. The volume nearest the first event began at 01:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443358.